MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 SYSTEM HIGH TORQUE (HT), SD, X-DR, SCR,1.5 X 5 MM, 5/PK; FASTENER, SCREW, CRANIOPLASTY

BIOMET MICROFIXATION 1.5 SYSTEM HIGH TORQUE (HT), SD, X-DR, SCR,1.5 X 5 MM, 5/PK; FASTENER, SCREW, CRANIOPLASTY
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device product code: hbw.Report source - foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported three (3) screws fractured during a procedure.Two fragments out of the three screws fractured at the medium point of the threaded part and both fragments remained in the patient body, and one screw squashed the tip.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.No product was returned and no functional tests or inspections could be performed.No pictures were provided.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.Potential contributing factors could be patient bone density and angle of screw insertion.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5 SYSTEM HIGH TORQUE (HT), SD, X-DR, SCR,1.5 X 5 MM, 5/PK
Common Device Name
FASTENER, SCREW, CRANIOPLASTY
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8437870
Report Number0001032347-2019-00184
Device Sequence Number11209029
Product Code HBW
UDI-Device Identifier00841036056667
UDI-Public00841036056667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-6105
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;